MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 417-156
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Date of Event 09/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the device was returned and evaluated on 15 october 2020 by a cross functional team.The introducer sheath and guide wire were returned with the device.The device was returned with no portions of the device missing.An obvious breach to the outer jacket was seen 3cm from distal tip and extending 5.5cm toward the device's proximal coupler.There were 3-4 broken fibers identified in the area of the breach.Due to the size of the breach and the damage present to the outer jacket, this event is a confirmed use related failure.This event is being reported due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a heavily calcified lesion in the patient's superficial femoral artery (sfa).The physician chose a spectranetics turbo elite laser atherectomy catheter to treat the patient.During use of the device, it was reported the device separated at the tip while being used within the patient.The portion of the catheter was reportedly retrieved from the patient with no reported patient harm.On 15 oct 2020 the device was evaluated and it was confirmed there were no portions of the device missing.This report is being submitted due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key10692250
Report Number1721279-2020-00213
Device Sequence Number304602
Product Code MCW
UDI-Device Identifier00813132024741
UDI-Public(01)00813132024741(17)220601(10)FBG20E18C
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2022
Device Model Number417-156
Device Catalogue Number417-156
Device Lot NumberFBG20E18C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;